Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 28, 2016, 4:29 PM CDT for Mobile County, Alabama. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2016, 4:29 PM CDT (21:29 UTC)
- Expired
- Aug 28, 2016, 5:45 PM CDT
- In force
- 76 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 29 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1462 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153
WWUS84 KMOB 282129
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
429 PM CDT SUN AUG 28 2016
ALZ263-265-282245-
MOBILE CENTRAL AL-MOBILE COASTAL AL-
429 PM CDT SUN AUG 28 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 545 PM CDT...
AT 429 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF POINT CLEAR...MOVING WEST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TILLMANS CORNER...THEODORE...GRAND BAY...BAYOU LA BATRE AND CODEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3035 8839 3037 8840 3038 8841 3039 8841
3038 8840 3066 8841 3060 8794 3042 8794
3034 8840
TIME...MOT...LOC 2129Z 088DEG 17KT 3052 8803
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 28, 1:22 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 28, 1:22 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 122 PM CDT SUN AUG 28 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...VFR to MVFR cigs and visibilities through 29.18z. Lower cigs and visibilities mainly in and around isolated to scattered showers and thunderstorms this afternoon and early this evening...reforming early in the morning along the immediate coast and offshore. Could also see an hour or two of lower cigs and patchy fog with visibilities at 3 to 5 miles near sunrise mon morning. Winds will be generally from the east southeast at 6 to 12 knots this afternoon and early this evening shifting northeast to east at 4 to 8 knots late this evening through mon morning. 32/ee && .PREV DISCUSSION... /issued 506 AM CDT SUN AUG 28 2016/ NEAR TERM /Now Through Sunday night/...An upper ridge of high pressure will continue to shift slowly north and east through tonight. Meanwhile, sfc high pressure will also weaken from the south. This will allow moisture levels to increase back above 2 inches across mainly the southern half of the forecast area this afternoon. The combination of increasing deep layer moisture and upper disturbances embedded in the easterly upper flow will result in increased chances for showers and thunderstorms this afternoon through the early evening. Highs today will range from the mid 90s inland to upper 80s along the coast. Lows tonight fall into the low to mid 70s inland to near 80 along the coast. /13 SHORT TERM /Monday Through Tuesday night/...Operational short range model guidance is in good agreement with building an upper level ridge of high pressure to our north across the Mid-Mississippi and Tennessee Valley region Monday. All other attention will of course remain focused on tropical wave 99L that will continue to slowly move westward into the southeastern Gulf of Mexico. The available short range guidance is showing decent agreement on both the mid level and surface reflection of this system Monday, with the mid level trough axis expected to be oriented from western Cuba and northeastward through the Florida Peninsula. The area of surface low pressure should emerge into the southeastern Gulf of Mexico to the west of the Florida Keys by Monday afternoon. The National Hurricane Center has increased the probability of development of this feature into a tropical cyclone to 40% through the next 48 hours as it moves into the southeastern Gulf. Regardless of the development of this system, it appears our forecast area will remain well to the northwest of 99L during the day Monday, with a rather dry and subsident airmass in place across our region. As such, we expect convection to be more isolated in coverage over the forecast area Monday, and will keep rain chances about 20% across the board, except near the immediate coast Monday morning. Expect another hot day with highs in the lower to mid 90s. Dewpoints may mix out into the upper 60s to lower 70s during peak heating, so max heat indices only look to range around 100, except perhaps a little higher near the typically warmer spots and also the immediate coast. Expect convection to diminish with loss of daytime heating, and will go with dry overnight forecast Monday night with lows in the typical low to mid 70s inland, and 75-80 coast. Focus through the remainder of the short range and beyond will remain centered on the evolution of 99L. The operational GFS, ECMWF and NAM do indicate some gradual organization of this feature over the eastern Gulf of Mexico and are in relatively good agreement with keeping the low well to the south over the eastern Gulf through Tuesday night, though there is variation on strength and position of this system. For now, there is enough of a signal that the low will remain well to our south Tuesday and Tuesday night, and the associated deeper moisture should spread to the east of the low across the eastern Gulf and over the FL Peninsula. It does appear our forecast area will be in a region of subsidence northwest of the low and also on the southern fringe of the upper ridge axis to our north, so rain chances Tuesday and Tuesday night look quite low. We will keep isolated coverage mainly focused over southern portions of the area. Little change in temperatures are expected as highs should continue to range in the lower to mid 90s Tuesday, with lows Tuesday night in the typical 70s ranges. /21 LONG TERM /Wednesday Through Saturday/...A very low confidence forecast continues through the extended range. Plenty of uncertainty still exists with the overall future (eventual strength, track and timing) of 99L. The National Hurricane Center has increased the potential of tropical development of this system to 60% over the next 5 days, which is not surprising considering the very warm sea surface temperatures of the Gulf of Mexico and the more favorable environment for potential tropical development of this system. This feature will need to be closely monitored for potential tropical impacts mid to late next week. Continue to monitor the National Hurricane Center website at http://www.nhc.noaa.gov and our website at http://weather.gov/mob for the very latest information on 99L. Otherwise, for now the extended portion of the forecast period has trended very close to the blended guidance, with a gradual increase in POPs during the middle to latter part of the week, while keeping temperatures near to slightly above seasonal averages. /21 MARINE...A light to moderate northeast to easterly wind flow will continue into Tuesday as high pressure ridges southward into the region. Winds and seas by the middle of the week will depend on how a tropical disturbance currently near Cuba evolves as it moves into the central Gulf of Mexico. /13 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 28, 6:00 AM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT SUN AUG 28 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-291100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 600 AM CDT SUN AUG 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A MEDIUM CHANCE...60%...THAT A TROPICAL DISTURBANCE NEAR THE NORTHERN COAST OF CUBA WILL DEVELOP INTO A TROPICAL CYCLONE. DUE TO THE LARGE UNCERTAINTY THAT REMAINS REGARDING THE FUTURE TRACK AND INTENSITY OF THIS DISTURBANCE...IT IS STILL TOO EARLY TO TALK ABOUT SPECIFICS ON IMPACTS TO THE NORTH CENTRAL GULF COAST THIS WEEK. PLEASE CONTINUE TO MONITOR THE FORECAST FOR UPDATES AS THIS SYSTEM DEVELOPS THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-291100- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 600 AM CDT SUN AUG 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A MEDIUM CHANCE...60%...THAT A TROPICAL DISTURBANCE NEAR THE NORTHERN COAST OF CUBA WILL DEVELOP INTO A TROPICAL CYCLONE. DUE TO THE LARGE UNCERTAINTY THAT REMAINS REGARDING THE FUTURE TRACK AND INTENSITY OF THIS DISTURBANCE...IT IS STILL TOO EARLY TO TALK ABOUT SPECIFICS ON IMPACTS TO THE NORTH CENTRAL GULF COAST THIS WEEK. PLEASE CONTINUE TO MONITOR THE FORECAST FOR UPDATES AS THIS SYSTEM DEVELOPS THROUGH THE WEEK.
In the hours before
Special weather statement, Aug 28, 2:29 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 229 PM CDT SUN AUG 28 2016 ALZ262-264-266-FLZ201>204-282030- BALDWIN CENTRAL AL-BALDWIN INLAND AL-BALDWIN COASTAL AL- ESCAMBIA COASTAL FL-SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL- ESCAMBIA INLAND FL- 229 PM CDT SUN AUG 28 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST CENTRAL BALDWIN...NORTHWESTERN ESCAMBIA AND CENTRAL SANTA ROSA COUNTIES UNTIL 330 PM CDT... AT 228 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER PACE... MOVING WEST AT 25 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PENSACOLA...FERRY PASS...ENSLEY...GONZALEZ...PACE...MILTON... ROBERTSDALE...BAGDAD...MOLINO...PEA RIDGE...FLORIDATOWN... ROEVILLE AND POINT BAKER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3052 8775 3093 8765 3070 8692 3045 8697 TIME...MOT...LOC 1928Z 104DEG 21KT 3062 8719
Special weather statement, Aug 28, 2:43 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
243 PM CDT SUN AUG 28 2016
ALZ263-264-282030-
BALDWIN CENTRAL AL-MOBILE CENTRAL AL-
243 PM CDT SUN AUG 28 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN AND CENTRAL MOBILE COUNTIES UNTIL 330 PM CDT...
AT 243 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER SPANISH
FORT...MOVING WEST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MIDTOWN MOBILE...DOWNTOWN MOBILE...PRICHARD...DAPHNE...
TILLMANS CORNER...THEODORE...CHICKASAW...SPANISH FORT...
I65 AND I165 AND I10 AND I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3054 8819 3080 8817 3080 8810 3074 8782
3056 8784
TIME...MOT...LOC 1943Z 094DEG 16KT 3067 8792
RRLocal storm report, Aug 28, 2:55 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM LIGHTNING 3 SSE BAGDAD 30.55N 87.02W
08/28/2016 SANTA ROSA FL 911 CALL CENTER
COUNTY 911 REPORTS A LIGHTNING STRIKE TO AN OUTBUILDING
ON ROBINSON POINT ROAD. NO DAMAGE OR INJURIES REPORTED.
&&
RROGERSSpecial weather statement, Aug 28, 3:23 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
323 PM CDT SUN AUG 28 2016
ALZ263-282100-
MOBILE CENTRAL AL-
323 PM CDT SUN AUG 28 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL MOBILE COUNTY UNTIL 400 PM CDT...
AT 323 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER MIDTOWN
MOBILE...MOVING WEST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MIDTOWN MOBILE...DOWNTOWN MOBILE...PRICHARD...TILLMANS CORNER...
SEMMES...MOBILE REGIONAL AIRPORT...I65 AND I165 AND I10 AND I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3055 8838 3080 8836 3080 8825 3074 8802
3056 8803
TIME...MOT...LOC 2023Z 093DEG 17KT 3067 8810
RRSpecial weather statement, Aug 28, 3:36 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
336 PM CDT SUN AUG 28 2016
ALZ264-282100-
BALDWIN CENTRAL AL-
336 PM CDT SUN AUG 28 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL BALDWIN COUNTY UNTIL 400 PM CDT...
AT 336 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
LOXLEY...MOVING WEST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROBERTSDALE...LOXLEY...STAPLETON...SUMMERDALE AND SILVERHILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3079 8781 3079 8772 3073 8751 3072 8750
3049 8752 3048 8785
TIME...MOT...LOC 2036Z 096DEG 19KT 3065 8760
RRSpecial weather statement, Aug 28, 4:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
429 PM CDT SUN AUG 28 2016
ALZ263-265-282245-
MOBILE CENTRAL AL-MOBILE COASTAL AL-
429 PM CDT SUN AUG 28 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 545 PM CDT...
AT 429 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF POINT CLEAR...MOVING WEST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TILLMANS CORNER...THEODORE...GRAND BAY...BAYOU LA BATRE AND CODEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3035 8839 3037 8840 3038 8841 3039 8841
3038 8840 3066 8841 3060 8794 3042 8794
3034 8840
TIME...MOT...LOC 2129Z 088DEG 17KT 3052 8803The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 2:31 PM CDT | Special Marine Warning | MOB | 59 min | |
| Aug 28, 2:35 PM CDT | Special Marine Warning | MOB | 55 min | |
| Aug 28, 2:43 PM CDT | Special Weather Statement | MOB | Mobile | 47 min |
| Aug 28, 3:23 PM CDT | Special Weather Statement | MOB | Mobile | 37 min |
| Aug 28, 3:36 PM CDT | Special Weather Statement | MOB | Baldwin | 24 min |
| Aug 28, 3:41 PM CDT | Special Marine Warning | MOB | 49 min | |
| Aug 28, 4:32 PM CDT | Special Marine Warning | MOB | 58 min | |
| Aug 28, 4:39 PM CDT | Areal Flood Advisory | MOB | Mobile | 111 min |
| Aug 28, 2:29 PM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 61 min |
| Aug 28, 5:56 PM CDT | Special Weather Statement | MOB | Stone | 34 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.